# SDR 2009FA0000831

- Difficulty date: July 12, 2009
- Submitted: October 9, 2009
- Operation: General aviation
- Aircraft: N9290P
- Make and model: Piper PA-44-180
- Aircraft serial: 4496019
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 62701099
- Condition: Frayed
- Location: Rt Aileron
- Part time: 7,082 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CABLE IS FRAYED WHERE IT PASSES NEXT TO THE FLAP SELECTOR HANDLE UNDER THE CENTER FLOORBOARD TUNNEL.  DIFFICULT TO SEE DEFECT WITHOUT REMOVING FLAP SELECTOR HANDLE.  CABLE FRAYED APPROX 50 PERCENT AT THIS LOCATION.  IT IS NOTED THAT WHEN THE FLAP IS EXTENDED TO ITS FULLEST TRAVEL, THE SELECTOR HANDLE CONTACTS THE AILERON CABLE.  THEN THE CABLE RUBS ON THE HANDLE WHENEVER THE AILERONS ARE MOVED WHILE FLAPS ARE EXTENDED FULLY.  THERE APPEARS TO BE ENOUGH CLEARANCE WHEN THE FLAPS ARE NOT FULLY EXTENDED.  FLAP SELECTOR HANDLE SEEMS TO HAVE WORN OVER TIME AND NOW HAS MUCH MORE PLAY THAN ON A NEW HANDLE ASSEMBY.  THIS MAY BE CAUSING THE DAMAGE ON THE OLDER .  NO PULLEYS OR FAIRLEADS ARE NEARBY - RECOMMEND INSTALLING A PULLEY OR FAIRLEAD TO AVOID DAMAGE OF A NEWLY INSTALLED CABLE ON AN OLDER AIRCRAFT.  ALL CABLE TENSIONS WERE CORRECT, ON DEFECTIVE CABLE AND OTHER CABLES.
